Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Dec 5, 2021, 5:02 PM CST for Stewart County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2021, 5:02 PM CST (23:02 UTC)
- Expired
- Dec 5, 2021, 5:30 PM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 50
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 57 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WWUS84 KOHX 052302
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
502 PM CST Sun Dec 5 2021
TNZ005-052330-
Stewart TN-
502 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of northern Stewart
County through 530 PM CST...
At 502 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dover, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3650 8804 3653 8803 3656 8803 3668 8807
3668 8802
TIME...MOT...LOC 2302Z 243DEG 40KT 3659 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 5, 2:33 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Dec 5, 2:33 PM CST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 233 PM CST Sun Dec 5 2021 .DISCUSSION... Hopefully you've been able to get out and enjoy this late fall day as temperatures have climbed into the mid 60s to lower 70s this afternoon. Scattered showers have been contained to West Tennessee so far, but that is changing as some showers move across the Tennessee River. No lightning has been noted yet, but 500 J/kg of MLCAPE is in place in that area with no capping. The shear is not quite in place yet, so the thinking is a couple non severe storms are possible this afternoon. The severe threat increasing this evening as the low level jet ramps up which increase the low level helicity. HREF shows mean 0-1 km SRH about 250 m2s2 after 00z. CAPE values are still expected to be in excess of 500 J/kg. Models show another batch of showers and storms move into the west likely after 8 PM. With the parameters in place, it is possible for a couple of storms to be severe with damaging winds and even a tornado. The timing for the main event remains unchanged with the line of storms entering the northwest around 2 AM, reaching metro between 5-6 AM, and exiting the plateau by 9 AM. Models continue to show 0-1 km SRH values exceeding 250 m2s2 ahead of the line with MLCAPE values around 500 J/kg. CAPE values begin to fall below 500 J/kg after 3 AM and activity is expected to weaken as it approaches the plateau. The main concerns continue to be damaging winds and a couple tornadoes. Rain could be heavy at times with PWAT values around the 95th percentile, but flooding shouldn't be an issue with the progressive nature of the cold front. Showers will quickly clear from west to east tomorrow with cold air filtering into the area behind the front. In fact, locations will start in the 50s and even 60s along the plateau, but will fall into the 40s during the afternoon. Temperatures will fall into the 20s by Tuesday morning. An upper trough will swing through Tuesday night into Wednesday morning, but the best moisture will be confined south and east of our area. A couple of showers are possible late Tuesday night or early Wednesday especially along the plateau. Profiles might be cool enough to even support a few snow flakes, but this will be inconsequential. Another shortwave slides well north of the area on Thursday, but there is some moisture drawn northward toward a surface low that will be lifting into the Great Lakes region. This could spark a couple showers late Thursday. A more organized and potent system will develop and impact our area late Friday or Saturday. This system could have some severe weather or flooding potential and is worth keeping an eye on. && .AVIATION... 18Z TAF DISCUSSION. Intermittent VFR conditions this morning will become IFR as lower clouds start streaming towards our mid-state terminals this afternoon. Once here, they'll stick around through mid-morning tomorrow. Iso to sct storms could impact CKV this afternoon, however, of more concern will be a line of storms that will traverse all of our terminals overnight. Look for gusty conditions in and around storms starting this afternoon. Fropa after sunrise Monday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 54 54 28 44 32 / 90 90 10 10 10 Clarksville 49 49 24 41 29 / 100 60 0 0 20 Crossville 52 59 24 42 32 / 60 90 10 10 30 Columbia 54 57 27 44 32 / 90 90 10 10 20 Lawrenceburg 55 60 27 44 33 / 80 90 10 10 20 Waverly 52 52 26 42 31 / 100 70 0 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Unger
Hazardous weather outlook, Dec 5, 3:58 AM CST, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 358 AM CST Sun Dec 5 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-061030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 358 AM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong to severe storms are possible late today and tonight... especially across the northwest. Damaging wind is the main threat. Minor flooding may also occur, also mainly across the northwest. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A line of strong to severe storms will continue across the area early Monday. It will weaken east of I-65 but will carry the potential to the Plateau into the late morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
In the hours before
Special weather statement, Dec 5, 5:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CST Sun Dec 5 2021
TNZ005-052330-
Stewart TN-
502 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of northern Stewart
County through 530 PM CST...
At 502 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dover, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
3650 8804 3653 8803 3656 8803 3668 8807
3668 8802
TIME...MOT...LOC 2302Z 243DEG 40KT 3659 8795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Humphreys, Perry | 39 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.